Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
uhhuhhim

Dilated Blood Vessel?

Hey everyone,

Many of you will recognize my posts on this forum a while ago asking about a mysterious bump that I had on my nose, which appeared after I poked it with a sterilized needle.

Yes, it was bad and yes, I learned my lesson.

Anyway, after treating it with epsom salt and BP-based acne cream, I broke down and decided to see a dermatologist.

Here's what happened:

He walked in the door and without even looking at it, he said he was concerned about the main spot I had talked about in my paperwork because it was, according to him, "a dilated blood vessel," which is something I wasn't expecting to hear.

What's worse is that he didn't really explain how it went from a pimple to that, but that's beside the point.

I've never heard of such a thing?

Anyway, they did a biopsy nonetheless, probably to get more money out of my health insurance company, but I'm concerned about healing time.

The assistant he had come into the room said it could be washed daily and treated with vaseline or Neosporin and covered with band-aids or cotton balls.

My eyebrows went up in confusion and I said, "Neosporin, isn't that bad for your skin?" She said, "Well,...." paused and then said..."Let me go ask the doctor again because I don't want to tell you something that's not right."

the only reason I even said anything was because I read on the internet that the chemicals in neosporin can actually destroy the micro-organisms that work to heal your skin if you use it too long (or am I wrong?)

Anyway, she came back and said that's what he said to do. It should heal in a couple of weeks, I just wanted to let you all know in case you read my posts before.

Any info on Neosporin and what I read would be helpful.

What ever you do, NEVER NEVER poke a pimple with a needle!

uhhuhhim

Share this post


Link to post
Share on other sites

Neosporin cream is fine, the ointment is comedogenic. The doctor suggested that or petrolatum jelly because they help heal wounds with less scarring. Polysporin is also fine to use.

Long term use isn't good (longer than a week) but if you're using plain old petrolatum jelly that won't apply. Stick a bandaid on the spot at night after applying a tiny dab of the cream or petrolatum jelly to the spot, or better yet, apply the cream or jelly to the bandaid and then put the bandaid on.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×